Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Morristown, TN

March 26, 2011Hamilton County, Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Mar 26, 2011, 7:59 PM EDT for Hamilton County, Marion County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 7:59 PM EDT (23:59 UTC)
Expired
Mar 26, 2011, 8:30 PM EDT
In force
31 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Hamilton County, TN, Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:23 PM EDTTSTM WND DMG1 Ne Chattanooga, TNONE TREE DOWN ON ROBERTS ST REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WUUS54 KMRX 262359
SVRMRX
TNC065-115-270030-
/O.NEW.KMRX.SV.W.0043.110326T2359Z-110327T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMILTON COUNTY IN EAST TENNESSEE...
  EASTERN MARION COUNTY IN EAST TENNESSEE...

* UNTIL 830 PM EDT/730 PM CDT/

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF LOOKOUT MOUNTAIN...OR 8 MILES EAST OF JASPER...AND MOVING
  EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  CHATTANOOGA...SIGNAL MOUNTAIN...HARRISON...RED BANK...MIDDLE
  VALLEY...EAST BRAINERD...OOLTEWAH AND COLLEGEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND DAMAGING HAIL 
TO NEAR QUARTER SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 3499 8554 3520 8554 3519 8539 3517 8539
      3519 8536 3519 8501 3510 8501 3508 8500
      3504 8500 3504 8498 3499 8497
TIME...MOT...LOC 2357Z 272DEG 57KT 3502 8541

$$

TG
2 follow-up statements
263 
WWUS54 KMRX 270017
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
817 PM EDT SAT MAR 26 2011

TNC115-270025-
/O.CAN.KMRX.SV.W.0043.000000T0000Z-110327T0030Z/
MARION TN-
717 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS 
CANCELLED...

LAT...LON 3499 8536 3519 8536 3520 8532 3519 8523
      3519 8522 3519 8502 3504 8500 3504 8498
      3499 8497 3499 8532
TIME...MOT...LOC 0015Z 273DEG 49KT 3499 8522

$$

TNC065-270030-
/O.CON.KMRX.SV.W.0043.000000T0000Z-110327T0030Z/
HAMILTON TN-
817 PM EDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT 
FOR SOUTHERN HAMILTON COUNTY...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR CHATTANOOGA...OR NEAR LAKEVIEW...MOVING EAST TO 
SOUTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  HARRISON...EAST BRAINERD...OOLTEWAH AND COLLEGEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND LARGE 
DAMAGING HAIL UP TO GOLF BALL SIZE IN THE SIGNAL MOUNTAIN AREA. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3499 8536 3519 8536 3520 8532 3519 8523
      3519 8522 3519 8502 3504 8500 3504 8498
      3499 8497 3499 8532
TIME...MOT...LOC 0015Z 273DEG 49KT 3499 8522

$$

TG
285 
WWUS54 KMRX 270027
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
827 PM EDT SAT MAR 26 2011

TNC065-270037-
/O.EXP.KMRX.SV.W.0043.000000T0000Z-110327T0030Z/
HAMILTON TN-
827 PM EDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON COUNTY WILL 
EXPIRE AT 830 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED SOUTHEAST OUT OF THE 
WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3499 8536 3519 8536 3520 8532 3519 8523
      3519 8522 3519 8502 3504 8500 3504 8498
      3499 8497 3499 8532
TIME...MOT...LOC 0027Z 273DEG 49KT 3498 8502

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:57 PM EDT, 2 minutes earlier.

Area forecast discussion, Mar 26, 7:57 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 PM EDT SAT MAR 26 2011

.AVIATION...FRONT TRACKING OVER THE AREA TONIGHT BRINGING RAIN AND A
CONDITIONS LOWERING TO IFR TONIGHT. THUNDERSTORMS AT CHA AND TYS
SHOULD EXIT EARLY IN THE TAF PERIOD. LIGHT WINDS WILL CONTINUE
THROUGH THE TAF PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

GH
Hazardous weather outlook, Mar 26, 4:06 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 AM EDT SAT MAR 26 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
406 AM EDT SAT MAR 26 2011 /306 AM CDT SAT MAR 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME
STRONG TO SEVERE WITH HAIL AND POSSIBLY STRONG WINDS...WITH THE
HIGHEST THREAT OVER SOUTHERN COUNTIES. VERY HEAVY RAIN MAY
OCCUR...ESPECIALLY ACROSS SOUTHERN AND CENTRAL AREAS...WHICH MAY
CAUSE SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Mar 26, 5:56 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT SAT MAR 26 2011

TNZ081-082-262245-
BLEDSOE TN-SEQUATCHIE TN-
456 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES
UNTIL 545 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF GRUETLI-LAAGER...OR 17
MILES SOUTH OF MCMINNVILLE...MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...PIKEVILLE...
CARTWRIGHT...CAGLE...OLD CUMBERLAND...PALIO...MOUNT CREST...BRAYTON
AND MELVINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:57 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie63 min
Mar 26, 7:24 PM EDTSevere Thunderstorm WarningMRXBradley, Polk51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.